MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an atypical tip tear occurred.Procedure summary a 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.The femoral vasculature was mildly stenosed, mildly calcified and mildly tortuous.A non-boston scientific (bsc) guidewire was placed.Balloon aortic valvuloplasty was performed with a 20mm non-bsc balloon catheter.A 23mm accurate prime was prepared and loaded onto an accurate prime delivery system (ds).The accurate prime ds was advanced into position.The 23mm accurate prime valve was implanted to treat the native aortic annulus.Post dilatation was performed with a 20mm non-bsc balloon catheter.At the conclusion of the procedure when the 14f isleeve introducer sheath was removed, an atypical tear in the 14 isleeve tip was identified.The 14f isleeve tip had a partially detached flap.Patient status no patient complications were reported.
 
Additional Manufacturer Narrative
Four (4) photographs of the 14f isleeve introducer sheath were received and reviewed by a bsc quality technician.All four (4) photographs show the expanded seam, split tip, and atypical tip tear of the 14f isleeve introducer sheath from different angles and proximities.The expanded seam and tip split are expected during use of the 14f isleeve introducer sheath and consistent with passage of ancillary devices and do not constitute unusual damage.The additional tip tear was identified as atypical device damage.
 
Event or Problem Description
It was reported that an atypical tip tear occurred.Procedure summary: a 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.The femoral vasculature was mildly stenosed, mildly calcified and mildly tortuous.A non-boston scientific (bsc) guidewire was placed.Balloon aortic valvuloplasty was performed with a 20mm non-bsc balloon catheter.A 23mm acurate prime was prepared and loaded onto an acurate prime delivery system (ds).The acurate prime ds was advanced into position.The 23mm acurate prime valve was implanted to treat the native aortic annulus.Post dilatation was performed with a 20mm non-bsc balloon catheter.At the conclusion of the procedure when the 14f isleeve introducer sheath was removed, an atypical tear in the 14 isleeve tip was identified.The 14f isleeve tip had a partially detached flap.Patient status: no patient complications were reported.
 
Additional Manufacturer Narrative
H6 device codes updated.H6 component codes updated.H6 evaluation method codes updated.H6 evaluation result codes updated.H3 device eval by manufacturer: the 14f isleeve introducer sheath was returned and device analysis was performed by a bsc quality technician.The returned device consisted of a 14f isleeve introducer sheath with the dilator pushed completely through the sheath and protruded from the sheath tip.The device was visually and microscopically evaluated.Two (2) of the three (3) expansion seams were expanded with the tip split at one of the seams.The expanded seams and tip of the 14f isleeve introducer sheath occurred along the seam lines and is expected during use of the device, as the seams and tip are designed to expand with use to allow passage of a delivery system and balloon aortic valvuloplasty (bav) catheter; therefore, this is not considered device damage.The tip was partially torn/detached with only a small portion attached at the distal end of the sheath tip.The 14f isleeve introducer sheath was kinked 18cm and 20.5cm distal of the strain relief portion of the device.The 14f isleeve introducer sheath tip was confirmed to be damaged in an atypical manner.Four (4) photographs of the 14f isleeve introducer sheath were received and reviewed by a bsc quality technician.All four (4) photographs show the expanded seam, split tip, and atypical tip tear of the 14f isleeve introducer sheath from different angles and proximities.The expanded seam and tip split are expected during use of the 14f isleeve introducer sheath and consistent with passage of ancillary devices and do not constitute unusual damage.The additional tip tear was identified as atypical device damage.
 
Event or Problem Description

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20678079
Report Number2124215-2024-70968
Device Sequence Number8989328
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034465950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/05/2024
02/21/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/30/2024
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale